Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Sep 29, 2019, 1:41 AM MDT for Carbon County, Wyoming. It took effect at Sep 29, 2019, 9:00 AM MDT. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 29, 2019, 1:41 AM MDT (07:41 UTC)
- In effect from
- Sep 29, 2019, 9:00 AM MDT
- Expired
- Sep 29, 2019, 5:22 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 10:10 AM MDT | NON-TSTM WND GST 56 | 2 E Dixon, WY | WIND GUST MEASURED AT DIXON AIRPORT. SUSTAINED WINDS OF 43MPH. |
| Sep 29, 10:30 AM MDT | NON-TSTM WND GST 59 | 2 E Dixon, WY | ASOS MEASURED WIND OF 51 KNOTS. SUSTAINED WINDS OF 46MPH |
| Sep 29, 10:43 AM MDT | NON-TSTM WND GST 65 | 10 E Dad, WY | 65MPH WIND GUST REPORTED AT COW CREEK. SUSTAINED WINDS OF 46MPH. |
| Sep 29, 11:43 AM MDT | NON-TSTM WND GST 68 | 10 E Dad, WY | COW CREEK MEASURED WIND GUST OF 68MPH. SUSTAINED WINDS OF 45MPH. |
| Sep 29, 12:43 PM MDT | NON-TSTM WND GST 68 | 10 E Dad, WY | WIND GUST OF 68MPH. SUSTAINED WINDS OF 45MPH. |
| Sep 29, 1:42 PM MDT | NON-TSTM WND GST 60 | 2 E Dixon, WY | 60MPH WIND GUST OBSERVED AT DIXON AIRPORT. SUSTAINED WINDS OF 37MPH. |
| Sep 29, 1:43 PM MDT | NON-TSTM WND GST 69 | 10 E Dad, WY | COW CREEK WIND GUST OF 69MPH. SUSTAINED WINDS OF 41MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 696 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS75 KCYS 290741 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 141 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IN EFFECT FOR THE INTERSTATE 80 CORRIDOR FROM LARAMIE TO NORTH PLATTE... ...HIGH WIND WARNING IN EFFECT FOR SUNDAY ACROSS WESTERN PORTIONS OF CARBON COUNTY IN WYOMING... WYZ104-109-111-300100- /O.UPG.KCYS.HW.A.0020.190929T1500Z-190930T0100Z/ /O.NEW.KCYS.HW.W.0029.190929T1500Z-190930T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 141 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 9 AM this morning to 7 PM MDT this evening. * TIMING...9 AM MDT to 7 PM MDT on Sunday * WINDS...Southwest with gusts to 60 MPH * IMPACTS...High profile vehicles should use caution if driving through these areas. High winds can lead to blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ116>119-291500- /O.CON.KCYS.FG.Y.0017.000000T0000Z-190929T1500Z/ Banner-Morrill-Kimball-Cheyenne-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs 141 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...Now through 9 AM MDT Sunday morning * VISIBILITY...Down to one quarter mile or less * IMPACTS...Driving will become hazardous due to limited visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$ Brothers
4 follow-up statements
630 WWUS75 KCYS 291232 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 632 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IN EFFECT FOR THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO NORTH PLATTE... ...HIGH WIND WARNING IN EFFECT FOR SUNDAY ACROSS WESTERN PORTIONS OF CARBON COUNTY IN WYOMING... WYZ116>118-291345- /O.CAN.KCYS.FG.Y.0017.000000T0000Z-190929T1500Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 632 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Cheyenne has cancelled the Dense Fog Advisory. Latest WYDOT webcam images have shown the dissipation of fog and WYDOT road sensor visibility has improved in these areas. Satellite imagery has also reflected this dissipation in fog and therefore the Dense Fog Advisory has been cancelled. $$ WYZ104-109-111-300100- /O.CON.KCYS.HW.W.0029.190929T1500Z-190930T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 632 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...9 AM MDT to 7 PM MDT on Sunday * WINDS...Southwest with gusts to 60 MPH * IMPACTS...High profile vehicles should use caution if driving through these areas. High winds can lead to blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NEZ020-021-054-055-WYZ119-291500- /O.CON.KCYS.FG.Y.0017.000000T0000Z-190929T1500Z/ Banner-Morrill-Kimball-Cheyenne-East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, and Pine Bluffs 632 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...Now through 9 AM MDT Sunday morning * VISIBILITY...Down to one quarter mile or less * IMPACTS...Driving will become hazardous due to limited visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. && $$ Brothers
683 WWUS75 KCYS 291456 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 856 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IN EFFECT FOR THE INTERSTATE 25 CORRIDOR BETWEEN CHUGWATER AND WHEATLAND WYOMING INCLUDING THE BORDEAUX AREA... ...HIGH WIND WARNING IN EFFECT FOR SUNDAY ACROSS WESTERN PORTIONS OF CARBON COUNTY IN WYOMING... NEZ020-021-054-055-WYZ119-291600- /O.CAN.KCYS.FG.Y.0017.000000T0000Z-190929T1500Z/ Banner-Morrill-Kimball-Cheyenne-East Laramie County- Including the cities of Harrisburg, Angora, Bridgeport, Bayard, Redington, Kimball, Brownson, Sidney, and Pine Bluffs 856 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IS CANCELLED FOR FAR SOUTHEASTERN WYOMING INTO THE SOUTHERN NEBRASKA PANHANDLE... The National Weather Service in Cheyenne has cancelled the Dense Fog Advisory. The dense fog over far southeastern Wyoming into the southern Nebraska Panhandle has lifted. $$ WYZ104-109-111-292300- /O.CON.KCYS.HW.W.0029.190929T1500Z-190930T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 856 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...9 AM MDT to 7 PM MDT on Sunday * WINDS...Southwest with gusts to 60 MPH * IMPACTS...High profile vehicles should use caution if driving through these areas. High winds can lead to blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-291800- /O.NEW.KCYS.FG.Y.0018.190929T1456Z-190929T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 856 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON MDT TODAY... The National Weather Service in Cheyenne has issued a Dense Fog Advisory, which is in effect until noon MDT today. * TIMING...Now through Noon MDT today. * VISIBILITY...Restricted to less than one quarter of a mile, down to one hundred feet in places around the Bordeaux area along Interstate 25. * IMPACTS...Potential for vehicle pileups and crashes in very low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter of a mile. If driving...slow down... use your headlights...and leave plenty of distance ahead of you. Be alert for stopped vehicles in the roadway. && $$
886 WWUS75 KCYS 291655 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1055 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IN EFFECT TODAY ACROSS WESTERN PORTIONS OF CARBON COUNTY IN WYOMING... WYZ106-291800- /O.CAN.KCYS.FG.Y.0018.000000T0000Z-190929T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 1055 AM MDT Sun Sep 29 2019 ...DENSE FOG ADVISORY IS CANCELLED... The National Weather Service in Cheyenne has cancelled the Dense Fog Advisory. The dense fog has lifted along sections of I-25 between Chugwater and Wheatland Wyoming and visibily has improved. $$ WYZ104-109-111-300100- /O.CON.KCYS.HW.W.0029.000000T0000Z-190930T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 1055 AM MDT Sun Sep 29 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...Now through 7 PM MDT today. * WINDS...Southwest with gusts to 65 MPH. * IMPACTS...High profile vehicles should use caution if driving through these areas. High winds can lead to blowovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
192 WWUS75 KCYS 292322 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 522 PM MDT Sun Sep 29 2019 WYZ104-109-111-300030- /O.CAN.KCYS.HW.W.0029.000000T0000Z-190930T0100Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, and Baggs 522 PM MDT Sun Sep 29 2019 ...HIGH WIND WARNING IS CANCELLED... The high wind warning has been cancelled. Winds have dropped below warning criteria, and no further wind threats are expected. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 28, 11:09 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 28, 11:09 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
1109 PM MDT Sat Sep 28 2019
.UPDATE...
Issued at 1105 PM MDT Sat Sep 28 2019
Please see updated 06Z aviation discussion below
UPDATE Issued at 938 PM MDT Sat Sep 28 2019
Have issued a Dense Fog Advisory for the I-80 Summit and portions
of west Laramie County through 9am Sunday morning. Webcams and
WYDOT road sensors are indicating reduction in visibility and with
saturated upslope southeast winds similar to last night, have
issued a Dense Fog Advisory. Low cloud ceilings are also in place
across much of the High Plains of WY and NE this evening and it is
possible areas of dense fog could develop farther east in SE WY
and into the southern NE Panhandle per hi-res guidance. A few NE
sites have already fallen to 4-5SM visibility and will need to
monitor this trend closely if winds continue to decrease
overnight, which is the overall expectation. A site east of
Harrisburg, NE on the WY/NE border has already fallen to 3/4SM.
Will maintain current dense fog configuration but again, it may be
expanded overnight farther east. Added areas and patchy dense fog
farther east into the Panhandle.
Outside of these forecast updates, minimal changes were made to
the going forecast. High Wind Watch remains in effect for Sunday
with a likely upgrade overnight to a Warning but will defer to the
next shift.
&&
.SHORT TERM...(This evening through Sunday)
Issued at 248 PM MDT Sat Sep 28 2019
Fog over the I-80 Summit finally lifted around 19Z as the winds
turned a bit more southerly, so the Dense Fog Advisory was lifted
shortly thereafter. Watching the midlevel dryslot working
northeast slowly across the area as the upper trough moving down
out of the Pacific Northwest digs eastward. Will hang on to some
low PoPs for showers moving across the northwestern and northern
zones through this evening as active southwesterly flow continues.
In the east, we will introduce some low clouds and fog tonight for
the southern half of the Nebraska Panhandle as a favorable
southeasterly low level flow continues tonight.
Sunday looks to be warmer and windier (especially in the west). We
will continue with the High Wind Watch for western Carbon County
where some gusts to near 60 mph will be possible by the afternoon
hours.
.LONG TERM...(Sunday night through Saturday)
Issued at 248 PM MDT Sat Sep 28 2019
The upper trough moves slowly east across Wyoming and western
Nebraska through midweek, with a stronger upper shortwave moving
through late Monday into Tuesday. This is when we see a deepening
surface low form up over our area, moving east Tuesday bringing
colder air down from the northwest. This will set the stage for
some snow or mixed precipitation late Tuesday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1105 PM MDT Sat Sep 28 2019
Several aviation impacts ongoing now and will persist through the
next 24 hours with IFR to LIFR ceilings and visibilities
occurring across the Nebraska Panhandle minus KCDR that remains
MVFR at the moment. LIFR to VLIFR conditions likely for a
majority of the Panhandle Sites now through at least 15Z into
Sunday morning. Patchy fog and low ceilings are looking more
likely for KCYS from 07-15Z as well with confidence increasing in
spatial coverage from a few hours ago. KLAR and KRWL will remain
VFR through the period. Recovery to VFR will be slow through mid-
morning Sunday but VFR conditions should return to all sites by
late morning.
Next aviation concern will be the increasing winds mid- to late-
morning Sunday across Wyoming. Southwesterly wind gusts of 40-45
knots will be likely at KRWL and KLAR with upwards of 35-40 knots
at KCYS. Localized wind shear in the first 2000ft may create
substantial turbulence as well. Winds will be lower across
Nebraska but still gusting upwards of 25 knots from the south to
southeast.
&&
.FIRE WEATHER...
Issued at 248 PM MDT Sat Sep 28 2019
Fire weather concerns will be low through Wednesday with a strong
system bringing several rounds of rain and mountain snow. We will
retain moisture at least through Thursday. Fire danger will likely
return Friday. Models indicate some drying out taking place Thursday
into Friday with an increase in winds.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 9 AM MDT Sunday through Sunday evening for
WYZ104-109-111.
Dense Fog Advisory until 9 AM MDT Sunday for WYZ116-117.
NE...None.
&&
UPDATE...JSA
SHORT TERM...JG
LONG TERM...JG
AVIATION...JSA
FIRE WEATHER...CWHazardous weather outlook, Sep 28, 11:31 PM MDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1131 PM MDT Sat Sep 28 2019 NEZ019>021-054-055-WYZ116>119-300545- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1131 PM MDT Sat Sep 28 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TONIGHT Dense Fog Advisory is in effect for the Interstate 80 corridor from Laramie through Sidney until mid-morning. Dense Fog is occurring near the Interstate 80 Summit and additional fog is developing farther to the east. Areas of dense fog will be possible across far southeast Wyoming and into the southern Nebraska Panhandle into Sunday morning. Please give extra room and take precaution driving in these areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Otherwise, probability of hazardous weather is low until colder temperatures occur mid week with freezing temperatures and frost being possible Tuesday through Thursday. .Spotter information statement... Spotter activation will not be needed. WYZ104-109-111-300545- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 1131 PM MDT Sat Sep 28 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY High Wind Watch is in effect Sunday as gusts to 60 MPH will be possible. Chances for rain showers continue into early next week. Light snow flurries possible Tuesday and Wednesday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ101>103-105>108-110-112>115-300545- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley- 1131 PM MDT Sat Sep 28 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Areas of fog overnight into Sunday morning. Some areas could be briefly dense, especially across the High Plains of Wyoming and the north Panhandle of Nebraska. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Fog will dissipate mid Sunday morning. Frost and Freezing temperatures are possible Tuesday through Thursday in the early morning hours. Please take precautions for any sensitive vegetation or outdoor animals. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:09 PM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 12 hr |
| Sep 29, 8:56 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie, Platte | 119 min |
| Sep 29, 2:30 PM MDT | Red Flag Warning | CYS | 5 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.